Pennsylvania, 2006

Flash Flood in Pennsylvania, July 27, 2006

July 27, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:14 PM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 27, 1:14 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
214 PM EDT THU JUL 27 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

SHORT WAVE WILL MOVE EAST ACROSS THE OHIO RIVER VALLEY TONIGHT TO
THE MID ATLANTIC COAST FRIDAY. DEEP MOISTURE WILL REMAIN ACROSS
THE FORECAST AREA. WILL CONTINUE WITH LIKELY POPS FOR SHOWERS AND
THUNDERSTORMS TONIGHT AND FRIDAY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

A FRONTAL BOUNDARY WILL STAL AND BECOME STATIONARY NORTH OF THE
REGION. THIS WILL KEEP US IN A HOT AND HUMID AIRMASS THROUGHOUT
THE PERIOD. THIS HUMID AIRMASS WILL MAKE ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE. STORMS SHOULD BE FEW AND FAR BETWEEN AND
MAINLY IN THE AFTERNOON.

&&

.AVIATION...

AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEASTWARD
ACROSS NORTHWESTERN PA DURING THE NEXT FEW HOURS. MENTIONED TEMPO
IFR CONDITIONS WITH WIND GUSTS UP TO 35KT FOR THE FKL AND DUJ
TERMINALS WITH THESE STORMS.

ELSEWHERE EXPECT GENERALLY VFR CONDITIONS...LOWERING TO MVFR IN
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE TAF PERIOD. OUTSIDE
OF PRECIPITATION EXPECT SCATTERED CUMULUS AROUND 3500 FEET WITH SOME
BROKEN MID/HIGH DECK ABOVE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 27, 7:47 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
847 AM EDT THU JUL 27 2006

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-281300-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
847 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. SOME STORMS MAY CONTAIN DAMAGING WINDS AND HAIL
ESPECIALLY DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-WVZ012-021>023-041-281300-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
847 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 27, 11:54 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 PM EDT THU JUL 27 2006

PAZ008-009-013-014-271800-
BUTLER PA-FOREST PA-LAWRENCE PA-VENANGO PA-
1254 PM EDT THU JUL 27 2006

...THUNDERSTORMS WITH GUSTY WINDS...

INTENSE THUNDERSTORMS WILL MOVE THROUGH VENANGO...FOREST...BUTLER
AND LAWRENCE COUNTIES...

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF SUGARCREEK...
MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALLTOWN...CLINTONVILLE...COOK FOREST STATE PARK...HARLANSBURG...
  KELLETTVILLE...KENNERDELL...LYNCH...MARIENVILLE...NEW WILMINGTON...
  OIL CITY...OIL CREEK STATE PARK...POLK...REDCLYFFE...SENECA...
  SLIPPERY ROCK...SUGARCREEK...TIONESTA...VAN...WEST HICKORY...BLUE
  JAY...BROOKSTON...BYROMTOWN...CRYSTAL SPRINGS...DAWSON RUN...
  DUNRING...EAST HICKORY...ENDEAVOR...GILFOYLE...GOLINZA...
  GUITONVILLE...HASTINGS...HOTTELVILLE...HUNTER...JAMISON...KISER
  CORNERS...LAMONAVILLE...LITTLE HICKORY...MAYBURG...MCCRAYS...
  MINISTER...MUZETTE...NEBRASKA...NEILLTOWN...PARRISH...PENOKE...
  PIGEON...PORKEY...QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...
  STEWART RUN...TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND
  YELLOW HAMMER

THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 40
AND 50 MPH. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 27, 4:02 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT THU JUL 27 2006

PAZ007-272215-
MERCER-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL
502 PM EDT THU JUL 27 2006

A STRONG THUNDERSTORM NOW ENTERING THE NORTHWEST CORNER OF MERCER
COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL DIRECTION OF EAST, AT
20 MPH. THIS STORM CONTAINS FREQUENT DANGEROUS LIGHTNING, BRIEF
HEAVY RAIN, AND MAY PRODUCE WIND GUSTS OF 40 MPH. DRIVE CAREFULLY
AND BE ON THE LOOK OUT FOR PONDING OF WATER ON ROADS AND IN LOW SPOTS.

PAZ021-030-272215-
ALLEGHENY-WESTMORELAND-
INCLUDING THE CITIES OF...PITTSBURGH METRO AREA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN
502 PM EDT THU JUL 27 2006

A STRONG THUNDERSTORM FROM CENTRAL ALLEGHENY COUNTY TO
WESTMORELAND COUNTY PENNSYLVANIA WILL MOVE IN THE GENERAL
DIRECTION OF EAST, AT 20 MPH. THIS STORM CONTAINS FREQUENT
DANGEROUS LIGHTNING, BRIEF HEAVY RAIN, AND MAY PRODUCE WIND GUSTS
OF 40 MPH. DRIVE CAREFULLY AND BE ON THE LOOK OUT FOR PONDING OF
WATER ON ROADS AND IN LOW SPOTS.
Special weather statement, Jul 27, 4:31 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT THU JUL 27 2006

PAZ022-272215-
ARMSTRONG PA-
531 PM EDT THU JUL 27 2006

...THUNDERSTORMS TO MOVE THROUGH ARMSTRONG COUNTY...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN ARMSTRONG
COUNTY, MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FREEPORT...CROOKED CREEK LAKE PARK...ELDERTON AND VANDERGRIFT.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE ALL POSSIBLE.  TORRENTIAL
DOWNPOURS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. REMEMBER,
LIGHTNING KILLS.
Special weather statement, Jul 27, 4:37 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU JUL 27 2006

PAZ023-272230-
INDIANA PA-
537 PM EDT THU JUL 27 2006

...THUNDERSTORMS TO MOVE THROUGH INDIANA COUNTY...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRONG THUNDERSTORMS ENTERING INDIANA COUNTY,
MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ARMAGH...CLYMER...HOMER CITY...INDIANA...MARION CENTER...
  PLUMVILLE...SHELOCTA AND YELLOW CREEK STATE PARK.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.  UP TO 2 INCHES OF
RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING LOW LAND AND POOR
DRAINAGE FLOODING.  MOTORISTS SHOULD STAY ALERT FOR WATER PONDING
ON THE ROADS.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Local storm report, Jul 27, 5:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 W LATROBE             40.31N 79.40W
07/27/2006                   WESTMORELAND       PA   TRAINED SPOTTER

            A FEW TREES BLOWN DOWN BY WIND. LATROBE AIRPORT REPORTED
            GUST TO 45 MPH 39 KTS AT 6 PM.

&&

WWW.WEATHER.GOV

The radar

The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mercer

When
July 27, 5:30 PM EST to 6:30 PM EST
Where
Mercer County, Jamestown
Reported by
GENERAL PUBLIC
Coordinates
41.302, -80.258 (the zone’s center; the record gives no point)

Some roads flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521193.